Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 72, NWS Shreveport, LA

March 26, 2000Camp County, Morris County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2000, 9:50 PM CST for Camp County, Morris County, Titus County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 9:50 PM CST (03:50 UTC)
Expired
Mar 26, 2000, 10:45 PM CST
In force
55 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Camp County, TX, Morris County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 10:15 PM CSTHail 0.88Omaha, TX
Mar 26, 10:30 PM CSTHail 0.75Pittsburg, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 7:45 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 270352
SVRSHV
TXC063-343-449-270445-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN TEXAS
  MORRIS COUNTY IN TEXAS
  TITUS COUNTY IN TEXAS

* UNTIL 1045 PM CST

* AT 950 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 6
  MILES NORTH OF NAPLES TO 9 MILES NORTHEAST OF MOUNT PLEASANT TO 13
  MILES NORTHWEST OF MOUNT PLEASANT...MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   DAINGERFIELD AT 1010 PM CST
   LONE STAR...PITTSBURG AT 1020 PM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL GREATER THAN 1 INCH AND 
STRONG DAMAGING WINDS IN EXCESS OF 70 MPH. DO NOT REMAIN 
OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN TEXAS
  MORRIS COUNTY IN TEXAS
  TITUS COUNTY IN TEXAS
UNTIL 1045 PM CST.

LAT...LON 3330 9467 3330 9491 3333 9513 3294 9513
          3291 9477 3291 9467

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:50 PM CST, 1 hour earlier.

Area forecast discussion, Mar 26, 8:50 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST SUN MAR 26 2000

UPDATING ZONES FOR SEVERE THUNDERSTORM WATCHES AND TO FINE TUNE
PRECIPITATION AREA AND EXPECTED DEVELOPMENT THROUGH THE NIGHT. MAJOR
AREA OF CONCERN IS DEVELOPMENT ON WEST SIDE OF LARGE COMPLEX OF
SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHERN OKLAHOMA AND
CENTRAL AND SOUTHERN ARKANSAS. SUPERCELL IS NOW MOVING THROUGH RED
RIVER COUNTY TEXAS. COLD FRONT IS MOVING SOUTHEAST OVER NORTH
CENTRAL AND NORTHEAST OKLAHOMA. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE LIKELY TO DEVELOP OVER NORTHEAST TEXAS AND NORTH LOUISIANA SOUTH
AND SOUTHEAST OF CURRENT ACTIVITY AND BECOME A SQUALL LINE AS IT
DROPS SOUTHEAST THROUGH NORTH LOUISIANA.  09

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:11 PM CSTTornado WarningSHVRed River49 min
Mar 26, 8:58 PM CSTTornado WarningSHVBowie, Red River47 min
Mar 26, 9:40 PM CSTTornado WarningSHVBowie, Cass50 min
Mar 26, 10:08 PM CSTSevere Thunderstorm WarningSHVBowie67 min
Mar 26, 10:23 PM CSTSevere Thunderstorm WarningSHVMarion67 min
Mar 26, 10:51 PM CSTSevere Thunderstorm WarningSHVHarrison54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.